Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 102, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 6:39 PM CDT for Brown County, Rock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 1, 2018, 7:16 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WUUS53 KLBF 012339
SVRLBF
NEC017-149-020030-
/O.NEW.KLBF.SV.W.0102.180601T2339Z-180602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
639 PM CDT FRI JUN 1 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
West central Rock County in north central Nebraska...
East central Brown County in north central Nebraska...
* Until 730 PM CDT.
* At 638 PM CDT, a severe thunderstorm was located 9 miles southwest
of Ainsworth, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ainsworth and Long Pine.
This includes the following highways...
Highway 183 between mile markers 194 and 197.
Highway 20 between mile markers 238 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4237 10001 4253 10007 4262 9966 4242 9962
TIME...MOT...LOC 2338Z 256DEG 30KT 4244 9995
HAIL...1.25IN
WIND...60MPH
$$
Snively2 follow-up statements
319
WWUS53 KLBF 020007
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
707 PM CDT FRI JUN 1 2018
NEC017-149-020030-
/O.CON.KLBF.SV.W.0102.000000T0000Z-180602T0030Z/
Rock NE-Brown NE-
707 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL ROCK AND EAST CENTRAL BROWN COUNTIES...
At 707 PM CDT, a severe thunderstorm was located about 5 miles south
of Long Pine, or 11 miles southeast of Ainsworth, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Long Pine.
This includes the following highways...
Highway 183 between mile markers 194 and 197.
Highway 20 between mile markers 244 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4240 9979 4258 9984 4262 9966 4242 9962
TIME...MOT...LOC 0007Z 239DEG 38KT 4245 9967
HAIL...1.00IN
WIND...60MPH
$$
Snively979
WWUS53 KLBF 020016
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
716 PM CDT FRI JUN 1 2018
NEC017-149-020025-
/O.CAN.KLBF.SV.W.0102.000000T0000Z-180602T0030Z/
Rock NE-Brown NE-
716 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROCK AND EAST
CENTRAL BROWN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
Remember, a Severe Thunderstorm Warning remains in effect for
eastern Rock County until 745 PM CDT.
LAT...LON 4240 9979 4258 9984 4262 9966 4242 9962
TIME...MOT...LOC 0014Z 256DEG 30KT 4247 9958
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:30 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 1, 6:30 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 630 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 145 PM CDT Fri Jun 1 2018 Tonight and Saturday. This evening's severe weather threat remains the primary forecast focus. Extreme wind, large hail and a few tornadoes are possible generally along and east of Highway 83 line from North Platte to Valentine, though the greatest risk of severe weather is forecast across north central Nebraska. The amplified upper ridge centered over the Central CONUS will break down to the east this afternoon and evening as a significant trough advances across the Northern Rockies. At the surface a cold front was analyzed over the western Panhandle north to a deepening surface low centered near the Black Hills. Southeasterly winds have transported juicy dew points well into the upper 60s across much of the forecast area. The 18z observation from KLBF showed a TD of 73F. With highs in the mid 80s, convective energy is already exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some areas. Strong diabatic heating will erode the remaining CIN with initial convective storms expected shortly after 20z this afternoon across northern Nebraska. Supercells are expected early in the evolution which may include tornadic supercells that interact with any lingering boundary. At this point, the warm front appears largely north of the area, but hand analysis indicates several weak wind shift/boundaries which will need to be watched. Given the strongly unstable atmosphere, large hail is expected, some of which may be as large as baseballs. The storms will quickly congeal and build south as a low level jet strengthens. The complex will transition to an extreme wind threat capable of hurricane force winds. The speed of the complex will largely limit the flood potential, but PWATS are running 90Th percentile for climatological records, so locally heavy rain would be possible if training were to occur. The most likely location of training would be on the southern end of the line with the interaction of the LLJ. Because several models are showing some up growth to the south, we expanded out POP coverage to include Lincoln county, but at that on 30% chance. Cooler and quite breezy conditions are expected Saturday behind the cold front. Could see some gusts from the northwest nearing 30 mph at times. Otherwise much drier air moving in with dew points falling into the mid 30s and 40s. Highs in the mid to upper 70s are expected under sunny skies. .LONG TERM...(Saturday night through Friday) Issued at 145 PM CDT Fri Jun 1 2018 Abbreviated due to expected severe weather threat. Upper level ridging will expand across the plains next week. Dry and warm conditions will prevail, though sufficient instability in the troposphere will provide for at least an isolated risk of thunderstorms when disturbances rotate through. Sunday night through Monday appears to bring a disturbance to our south with the next Tuesday afternoon/evening and Wednesday into Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 624 PM CDT Fri Jun 1 2018 Visual Flight Rules outside convective complex across north central Nebraska in advance of the dryline. Short term model solutions close where ongoing convection east of a line from Springview, Atkinsons, Anselmo and Callaway will be the focus and should move east possibly by 8 pm CDT. Moisture is limited further west where dewpoints are now in the 30s. Questionable how much additional convection may develop in the west once the convection moves out of Central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Keck
Hazardous weather outlook, Jun 1, 6:16 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 616 PM CDT Fri Jun 1 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-022330- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 616 PM CDT Fri Jun 1 2018 /516 PM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are expected through 10 pm CDT for north central Nebraska east of a line from Johnstown to Callaway. The hazards include large hail in excess of 2 inches and damaging winds to 75 mph or higher with tornadoes possible. Additional strong thunderstorm development is possible further west to Highway 83 from Valentine to Maywood, where the severe threat cannot be ruled out at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Beyond tonight the severe threat is low through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Keck
In the hours before
Local storm report, Jun 1, 5:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 8 NNW AINSWORTH 42.66N 99.92W
06/01/2018 E1.25 INCH BROWN NE PUBLIC
&&
THORNELocal storm report, Jun 1, 5:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 E AINSWORTH 42.55N 99.84W
06/01/2018 E2.50 INCH BROWN NE STORM CHASER
REPORT VIA SOCIAL MEDIA WITH PICTURE INCLUDED.
&&
THORNELocal storm report, Jun 1, 6:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 12 NW AINSWORTH 42.67N 100.02W
06/01/2018 E1.50 INCH BROWN NE LAW ENFORCEMENT
&&
THORNELocal storm report, Jun 1, 6:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL LONG PINE 42.53N 99.70W
06/01/2018 E1.00 INCH BROWN NE TRAINED SPOTTER
&&
THORNELocal storm report, Jun 1, 6:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 SE ANSELMO 41.61N 99.85W
06/01/2018 E1.00 INCH CUSTER NE PUBLIC
&&
THORNELocal storm report, Jun 1, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL AINSWORTH 42.55N 99.86W
06/01/2018 E1.50 INCH BROWN NE PUBLIC
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 36 min |
| Jun 1, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 68 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 40 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 53 min |
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 19 min |
| Jun 1, 6:43 PM CDT | Special Weather Statement | LBF | Loup | 17 min |
| Jun 1, 6:51 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 1, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Loup, Rock | 52 min |
| Jun 1, 6:59 PM CDT | Special Weather Statement | LBF | Loup | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.